|New diagnosis - Help me understand
Jul 22, 2006
I am very concerned about my results although my Doctor and Nurse seem unconcerned. I would like your expert opinion. I was diagnosed in late Feb with a CD4 of 136 and VL of over 100,000. I started taking Truvada and Sustiva and have never missed a dose. Since then at 4 weekly intervals my results have been as follows : CD4 320 VL 1600, then CD4 300 VL 300. My last results after 16 weeks of treatment were CD4 260 and VL 240. I am very concerned for 2 reasons. Number 1 by VL is still not undectable and secondly my CD4 is now going down. Should I worry. My Doctor insists not, but I am not convinced and he blames my last results on me having the flu and the fact that the test was taken very early in the morning. As you can probably tell I am very anxious about this, in your expert opinion how do you think I am doing? Is there anything else I should be checking on ? Thank you for your time Dr Holodniy. By the way I read "The Body" from England UK and find it the best on the web. Keep up the good work. Thanks again.
| Response from Dr. Holodniy
I would not be concerned yet. It would be helpful to also know what your CD4 percent was at each of these time points. If your CD4 percent is significantly higher than before you started HIV treatment and has increased or at least remained consistent between the last two measurements then I would not worry.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.